Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 250, NWS Shreveport, LA

August 6, 2012Bossier Parish, Webster Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Aug 6, 2012, 3:35 PM CDT for Bossier Parish, Webster Parish, Louisiana. It was in force for 55 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 6, 2012, 3:35 PM CDT (20:35 UTC)
Expired
Aug 6, 2012, 4:30 PM CDT
In force
55 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Bossier Parish, LA, Webster Parish, LA

The radar

The Shreveport radar (KSHV), 54 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 6, 4:00 PM CDTTSTM WND DMG3 Nnw Minden, LATREES DOWN ON DORCHEAT ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 8.6 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2012-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 554 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2012-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
554 J/kg
Mixed-layer CIN
-202 J/kg
Mixed-layer LCL
1113 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

321 
WUUS54 KSHV 062035
SVRSHV
LAC015-119-062130-
/O.NEW.KSHV.SV.W.0250.120806T2035Z-120806T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
335 PM CDT MON AUG 6 2012

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL BOSSIER PARISH IN NORTHWEST LOUISIANA...
  CENTRAL WEBSTER PARISH IN NORTHWEST LOUISIANA...
  THIS INCLUDES THE CITY OF MINDEN...

* UNTIL 430 PM CDT

* AT 329 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR MINDEN...AND MOVING
  SOUTHEAST AT 10 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  HAUGHTON...DIXIE INN...DOYLINE...SIBLEY AND DUBBERLY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3248 9315 3247 9352 3270 9352 3279 9331
      3263 9317 3259 9318
TIME...MOT...LOC 2035Z 329DEG 10KT 3264 9332

$$

19
1 follow-up statement
145 
WWUS54 KSHV 062113
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
413 PM CDT MON AUG 6 2012

LAC015-062123-
/O.CAN.KSHV.SV.W.0250.000000T0000Z-120806T2130Z/
BOSSIER LA-
413 PM CDT MON AUG 6 2012

...THE SEVERE THUNDERSTORM WARNING FOR BOSSIER PARISH IS CANCELLED...

LAT...LON 3247 9342 3264 9345 3271 9345 3279 9331
      3263 9317 3259 9318 3248 9315
TIME...MOT...LOC 2113Z 329DEG 10KT 3255 9326

$$

LAC119-062130-
/O.CON.KSHV.SV.W.0250.000000T0000Z-120806T2130Z/
WEBSTER LA-
413 PM CDT MON AUG 6 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR WEBSTER PARISH...

AT 408 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED
NEAR DUBBERLY...OR NEAR MINDEN...MOVING SOUTHEAST AT 10 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED PARISH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3247 9342 3264 9345 3271 9345 3279 9331
      3263 9317 3259 9318 3248 9315
TIME...MOT...LOC 2113Z 329DEG 10KT 3255 9326

$$

19

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 2:27 PM CDT, 1 hour 8 minutes earlier.

Area forecast discussion, Aug 6, 2:27 PM CDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
227 PM CDT MON AUG 6 2012

.DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING ACROSS THE REGION
IN RESPONSE TO AN UPPER-LEVEL WEAKNESS DIGGING SOUTH FROM
ARKANSAS. CONVECTION FORECAST TO CONTINUE THROUGH THE REMAINDER OF
THE AFTERNOON INTO THE EVENING HOURS. LOW TEMPERATURES TONIGHT TO
FALL INTO THE MID TO UPPER 70S WITH LIGHT WINDS AREAWIDE.

WEAK FRONTAL BOUNDARY ACROSS THE REGION TO SHIFT SOUTH
OVERNIGHT...DIMINISHING RAIN CHANCES ACROSS THE INTERSTATE 30
CORRIDOR FOR TUESDAY. CLOUD COVER AND INSTABILITY EXPECTED TO KEEP
AFTERNOON HIGH TEMPERATURES ON TUESDAY AT OR BELOW 100 DEGREES
WITH HEAT INDEX VALUES BELOW ADVISORY CRITERIA.

PATTERN EXPECTED TO SHIFT ON FRIDAY AS CANADIAN SURFACE HIGH
PRESSURE DIVES SOUTH BEHIND A ROBUST COLD FRONT. COULD SEE SOME
CONVECTION ALONG AND AHEAD OF THE FRONTAL BOUNDARY. FOR THIS
PACKAGE...HINTED AT A COOLING TREND BUT REMAINED WARMER THAN THE
GFS WHICH IS ADVERTISING HIGHS IN THE LOW TO MID 90S THROUGH THE
WEEKEND. OTHERWISE...COULD SEE LOWS TEMPERATURES IN THE MID TO
UPPER 60S WITH MOSTLY CLEAR SKIES PREVAILING LATE IN THE PERIOD.
/05/

&&

.AVIATION...
VFR CONDITIONS SHOULD CONTINUE THROUGH MUCH OF THE TAF PERIOD.
WIDELY SCT CONVECTION CONTINUES ACROSS PORTIONS OF E TX/NW LA/SCNTRL
AR...WITH THIS CONVECTION POSSIBLY AFFECTING THE SHV/LFK/ELD/MLU
TERMINALS THROUGH LATE AFTERNOON/EARLY EVENING. AMENDMENTS MAY BE
NEEDED LATER THIS AFTERNOON FOR THESE TERMINALS BASED ON RADAR
TRENDS...WITH CONVECTION IN CNTRL AR EXPECTED TO CONTINUE SE INTO
SCNTRL AR/POSSIBLY NE LA AFTER 21Z. THE STRONGER STORMS WILL BE
CAPABLE OF PRODUCING BRIEF MVFR CIGS/REDUCED VSBYS AND WIND GUSTS IN
EXCESS OF 40KTS...BEFORE DIMINISHING THIS EVENING. AM EXPECTING
ELEVATED CONVECTIVE DEBRIS TO LINGER ACROSS AT LEAST THE SRN HALF OF
THE AREA OVERNIGHT WHILE GRADUALLY THINNING. OTHERWISE...ANOTHER VFR
CU FIELD SHOULD REDEVELOP BY MIDDAY TUESDAY...WITH ISOLATED
CONVECTION POSSIBLE DURING THE AFTERNOON. VRB WINDS UP TO 6KTS THIS
AFTERNOON...WILL BECOME LT/VRB AFTER 00Z. /15/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  77  97  77  98  76 /  30  30  10  20  30
MLU  76  98  75  98  73 /  30  30  10  20  20
DEQ  72  97  75  97  74 /  20  20  10  20  30
TXK  76  97  75  97  75 /  20  20  10  20  30
ELD  73  98  73  96  74 /  30  20  10  20  30
TYR  78  99  77  98  74 /  30  20  10  20  30
GGG  77  98  76  98  74 /  30  20  10  20  30
LFK  76  98  74  97  74 /  30  30  20  20  30

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

05/15
Hazardous weather outlook, Aug 6, 11:45 AM CDT, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1145 AM CDT MON AUG 6 2012

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-071645-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1145 AM CDT MON AUG 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS THE
ENTIRE REGION AGAIN THIS AFTERNOON AND EVENING...WITH THE GREATEST
COVERAGE EXPECTED ACROSS NORTH CENTRAL LOUISIANA. ALTHOUGH WIDESPREAD
SEVERE WEATHER IS NOT ANTICIPATED...A FEW DAMAGING WIND GUSTS
CANNOT BE RULED OUT WITH ANY STRONG STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

ISOLATED TO SCATTERED AFTERNOON SHOWERS AND THUNDERSTORMS WILL BE
POSSIBLE THROUGHOUT THE WORK WEEK AS A SERIES OF WEAK UPPER
DISTURBANCES INTERACT WITH A STALLED FRONTAL BOUNDARY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THIS AFTERNOON OR
TONIGHT.

05

In the hours before

Local storm report, Aug 6, 12:52 PM CDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1252 PM CDT MON AUG 06 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     TSTM WND DMG     PATMOS                  33.51N 93.57W
08/05/2012                   HEMPSTEAD          AR   TRAINED SPOTTER

            A LARGE OAK TREE WAS BLOWN DOWN.

&&

RWILLIS
Special weather statement, Aug 6, 2:05 PM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
205 PM CDT MON AUG 6 2012

LAZ001-061945-
CADDO-
205 PM CDT MON AUG 6 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 245 PM CDT...FOR THE FOLLOWING
PARISH...

IN NORTHWEST LOUISIANA...
     CADDO...

INCLUDING THE FOLLOWING LOCATIONS...
     GREENWOOD...

AT 205 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR GREENWOOD...OR 10 MILES WEST OF
SHREVEPORT...MOVING SOUTHEAST AT 10 MPH.

WINDS 40 TO 45 MPH ARE EXPECTED WITH THIS STORM.

15
Special weather statement, Aug 6, 2:56 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
256 PM CDT MON AUG 6 2012

LAZ003-004-062045-
CLAIBORNE-WEBSTER-
256 PM CDT MON AUG 6 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 345 PM CDT...FOR THE FOLLOWING
PARISHES...

IN NORTHWEST LOUISIANA...
     CLAIBORNE AND WEBSTER...

INCLUDING THE FOLLOWING LOCATIONS...
     COTTON VALLEY...HAYNESVILLE...HOMER AND SHONGALOO...

AT 256 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR SHONGALOO...OR 13 MILES
SOUTHEAST OF SPRINGHILL...MOVING SOUTHEAST AT 15 MPH.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. SHOULD THIS STORM
INTENSIFY...A SEVERE THUNDERSTORM WARNING WILL BE NEEDED.

15
Special weather statement, Aug 6, 3:15 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
315 PM CDT MON AUG 6 2012

LAZ003-062100-
WEBSTER-
315 PM CDT MON AUG 6 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 400 PM CDT...FOR THE FOLLOWING
PARISH...

IN NORTHWEST LOUISIANA...
     WEBSTER...

INCLUDING THE FOLLOWING LOCATIONS...
     DIXIE INN...DUBBERLY...MINDEN AND SIBLEY...

AT 310 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 7 MILES NORTH OF DIXIE INN...OR 7
MILES NORTHWEST OF MINDEN...MOVING SOUTHEAST AT 20 MPH.

WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

19

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 7:14 PM CDTSevere Thunderstorm WarningSHVGrant, Natchitoches, Winn61 min
Aug 5, 7:30 PM CDTSevere Thunderstorm WarningSHVGrant, Natchitoches, Sabine60 min
Aug 5, 7:49 PM CDTSevere Thunderstorm WarningSHVCaddo56 min
Aug 5, 9:00 PM CDTSevere Thunderstorm WarningSHVBienville, Caddo, De Soto, Jackson, Natchitoches, Red River and 2 more60 min
Aug 6, 3:06 PM CDTSevere Thunderstorm WarningSHVClaiborne, Webster54 min
Aug 6, 3:52 PM CDTSevere Thunderstorm WarningSHVBienville, Claiborne, Lincoln38 min
Aug 6, 4:53 PM CDTSevere Thunderstorm WarningSHVUnion52 min
Aug 6, 5:36 PM CDTSevere Thunderstorm WarningSHVOuachita, Union39 min
Aug 6, 5:47 PM CDTSevere Thunderstorm WarningSHVCaldwell, Jackson, Ouachita43 min
Aug 6, 6:12 PM CDTSevere Thunderstorm WarningSHVOuachita, Union35 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.